Hail, El Paso
- When
- May 22, 2:49 PM MST to 2:54 PM MST
- Where
- El Paso County, 3 mi SW of Colorado Spgs
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.799, -104.859
and a couple became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Thunderstorms developed across the southeast plains...and a couple became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 22, 3:24 AM MST, 11 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 424 AM MDT TUE MAY 22 2007 .SHORT TERM... (TODAY AND TONIGHT) ...STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY BRINGING A THREAT OF A FEW SVR STORMS TO THE PLAINS... CURRENTLY...RATHER IMPRESSIVE LONG WAVE TROUGH WILL AFFECT OUR WX TODAY. TROUGH CURRENTLY LOCATED OVER NEVADA...WITH ATTENDENT COLD FRONT ACROSS NW COLORADO ATTM. REGIONAL RADARS SHOWING QUITE A BIT OF SHRA OVER THE W SLOPE. A WEAK DISORGANIZED SFC LOW IS LOCATED OVER THE EC CO PLAINS. PRESS CHANGE CHARTS SHOW LARGE PRESSURE RISES OVER FAR NW CO...WITH PRESS FALLS OVER THE W OK REGION. DWPTS IN THE 30S AND 40S ACROSS THE PLAINS. TODAY...SFC LOW SHOULD CONTINUE TO GET ORGANIZED OVER EC CO BY SUNRISE. THIS SHOULD FORCE SFC WINDS TO BECOME MORE W OVER THE PIKES PEAK REGION WITH INCREASING SW SFC WINDS OVER THE PLAINS. THE COLD FRONT WILL NOT ADVANCE QUICKLY SOUTH TODAY...AND BY 12Z SHOULD BE ON THE N SIDE OF THE PALMER DVD VCNTY CASTLE ROCK AREA. BY 15Z...FRONT SHOULD BE THROUGH MOST OF EL PASO COUNTY AND BY 18Z...FRONT SHOULD BE SOUTH OF KPUB. THROUGH THE REMAINDER OF THE AFTERNOON...THE FRONT WILL ONLY SLOWLY MOVE S ACROSS THE REMAINDER OF THE PLAINS...AND SHOULD BE LOCATED FROM JUST S OF KLAA TO KTAD BY 00Z. AS FOR THE WX...TEMPS WILL VARY CONSIDERABLY ACROSS THE REGION TODAY. THE KCOS AREA WILL REMAIN RATHER COOL WITH HIGHS ONLY IN THE 60S/L70S WHILE KSPD WILL REACH INTO THE 80S. AS FOR WX...THE BEST CHANCE OF STORMS ON THE PLAINS WILL BE THE PALMER DVD TODAY...AND I DO EXPECT A SVR STORM OR TWO BY EARLY TO MID AFTERNOON (FOR A BRIEF WHILE THIS AFTERNOON...06Z NAM INDICATING SFC WINDS PRGD TO GO E ACROSS THE PALMER DVD. THESE SFC WINDS COMBINED WITH THE STRONG WSW FLOW ALOFT WILL SET UP A VERY GOOD SHEAR DEEP LAYER PATTER WHICH MAY ALLOW FOR THE POTENTIAL FOR ROTATING CONVECTION. THE STRONG DYNAMIC FORCING WILL ONLY EXXAGERATE THE SITUATION). MAIN THREAT FROM ANY SVR STORMS WILL BE HAIL AND WIND. CHANCE OF STORMS WILL INCREASE AS THE FRONT SAGS S TODAY...WITH STRONG GUSTY WINDS AND SOME HAIL PASSIBLE OVER THE REMAINDER OF THE PLAINS. IN THE MTNS...BEST CHANCE/LIKELY POPS/WILL BE OVER THE C MTNS. WE WILL ALSO SEE A FEW INCHES OF SNOW OVER THE HIGHEST TERRAIN. TONIGHT...FRONT WILL PUSH THROUGH THE REMAINDER OF THE REGION THIS EARLY EVENING. GUIDANCE CONTINUES TO INDICATE A BAND OF SHRA/TSRA WILL DEVELOP OVER THE PLAINS TONIGHT...AND KEPT POPS IN THE SCTD CATEGORY...ESPECIALLY LATE TONIGHT FROM WALSENBURG NE UP INTO KIOWA COUNTY. /HODANISH .LONG TERM... (WEDNESDAY THROUGH MONDAY) STILL PROJECTING A COOL LATER MAY WEDNESDAY IN COMBINATION WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS(SOME QUITE STRONG AT TIMES)...THROUGHOUT THE LONG TERM. LATEST LONGER TERM MODELS SUGGEST THAT CLOSED UPPER LOW LOCATED OVER EAST-CENTRAL MONTANA AT 12Z WEDNESDAY MOVES INTO MANITOBA CANADA BY 00Z THURSDAY. CWFA SHOULD BE UNDER SOUTHWEST FLOW ALOFT WEDNESDAY MORNING...BEFORE UPPER FLOW BECOMES ZONAL TO NORTHWEST FROM LATER WEDNESDAY INTO THURSDAY MORNING. UPPER PATTERN THEN SWITCHES TO SOUTHWEST FLOW FROM LATER THURSDAY INTO FRIDAY NIGHT BEFORE SWITCHING BACK AGAIN TO A ZONAL TO NORTHWEST FLOW ALOFT CONDITION FROM SATURDAY MORNING INTO NEXT MONDAY. AT THE SURFACE...INITIAL NORTHERLY SURGE SHOULD BE ENTERING EAST-CENTRAL NEW MEXICO WITH COOL SURFACE HIGH PRESSURE MOVING INTO THE CWFA FROM WEDNESDAY INTO THURSDAY MORNING. LEE-SIDE TROUGHING/SURFACE LOW THEN RETURNS TO THE EASTERN PLAINS FROM FRIDAY MORNING INTO SATURDAY WITH ANOTHER NORTHERLY SURGE NEARING THE EASTERN PLAINS BY LATER SATURDAY...ALTHOUGH 06Z/22ND MODEL RUN NOT AS AGGRESSIVE IN PUSHING THIS SURGE THROUGH...I.E. KEEPING IT HUNG UP IN NORTHEAST COLORADO. AT ANY RATE...IT APPEARS THAT ISOLATED TO SCATTERED MAINLY AFTERNOON INTO NIGHTTIME POPS(A FEW STORMS COULD BECOME QUITE STRONG AT TIMES) SHOULD SUFFICE EACH DAY DURING THE LONG TERM...WITH HIGHEST POP POTENTIAL/COVERAGE EXPECTED WEDNESDAY INTO WEDNESDAY NIGHT. IN ADDITION...HAVE PAINTED SOME LIGHT ACCUMULATING SNOW OVER THE HIGHER ELEVATIONS...ESPECIALLY ABOVE 9000 FEET MSL FROM WEDNESDAY INTO WEDNESDAY NIGHT. COOLEST DAY OF THE LONG TERM STILL EXPECTED TO OCCUR WEDNESDAY...WHILE WARMEST CONDITIONS SHOULD BE NOTED FROM SATURDAY INTO MONDAY. OVERALL GRADIENT WINDS TO REMAIN RELATIVELY WELL-BEHAVED DURING THE LONG TERM WITH THE HEALTHIEST GRADIENT EXPECTED FROM THURSDAY NIGHT INTO FRIDAY MORNING. && .AVIATION... MAIN CONCERN WILL BE FROPA...AND THEN TSRA. FRONT SHOULD CROSS THE KCOS AREA AROUND 15Z-ISH AND MOVE ACROSS THE KPUB AREA AROUND 17Z-ISH. STRONG GUSTY N WINDS WILL FOLLOW BEHIND THE FRONT. BEST THUNDER CHANCES...WITH STRONG WINDS AND POSSIBLY HAIL...WILL BE OVER KCOS DURING THE AFTERNOON TIME PERIOD. FOR KALS...EXPECT GUSTY WSW WINDS TODAY ACROSS THE SAN LUIS VALLEY...MAINLY IN THE 15-25KT RANGE. ANY TSRA IN THE VALLEY WILL CAUSE STRONGER WINDS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 656 AM MDT TUE MAY 22 2007 COZ058>089-093>099-231300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 656 AM MDT TUE MAY 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER PORTIONS OF THE SOUTHEASTERN PLAINS. THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS TO 65 MPH. THE GREATEST RISK OF SEVERE THUNDERSTORMS TODAY WILL BE NORTH OF HIGHWAY 50...ESPECIALLY IN EL PASO COUNTY. A COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING. SURFACE WINDS WILL BE FROM THE NORTH THIS MORNING...BUT ARE FORECAST TO SHIFT AROUND TO THE EAST OR SOUTHEAST BY THIS AFTERNOON. IN ADDITION...A STRONG JET STREAM WILL MOVE INTO THE AREA BY THIS AFTERNOON. THE COMBINATION OF THE DEEP LAYER WIND SHEAR AND THE STRONG JET WILL ALLOW FOR THE POTENTIAL OF SUPERCELL THUNDERSTORMS TODAY. THE LIMITING FACTOR FOR ANY STRONG THUNDERSTORMS TODAY WILL BE INSTABILITY...AS LOW LEVEL MOISTURE IS EXPECTED TO BE ONLY MARGINAL. SNOW WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS TODAY. 1 TO 4 INCHES WILL BE POSSIBLE...MAINLY ABOVE 12000 FEET. THE HEAVIEST SNOW WILL FALL ACROSS THE CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. THE MAIN METEOROLOGICAL THREATS FROM THE STRONGEST OF THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO AROUND 55 MPH...AND HAIL TO AROUND 3/4 INCH IN DIAMETER. IN ADDITION....LIGHT SNOW...GENERALLY IN THE 1 TO 3 INCH RANGE IS EXPECTED OVER THE HIGHER MOUNTAINS...GENERALLY ABOVE 9000 FEET FROM WEDNESDAY INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS WHICH MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY AFTER 12 NOON...ESPECIALLY NORTH OF HIGHWAY 50.
The Pueblo radar (KPUX), 70 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed several tree branches...some as large as 6 inches in diameter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33781, 33782, 33783.